logo AFST
Sur le temps de vie de la turbulence bidimensionnelle
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 17 (2008) no. 4, pp. 719-733.

It is known that all solutions of the two-dimensional Navier-Stokes equation whose vorticity distribution is integrable converge as t to a self-similar flow called Oseen’s vortex. In this article we estimate the time needed for a solution to reach a neighborhood of Oseen’s vortex, starting from arbitrary but well localized initial data. We thus obtain an upper bound on the lifetime of the two-dimensional freely decaying turbulence, depending on the initial Reynolds number. The particular cases where the vorticity distribution is either nonnegative, or sufficiently close to Oseen’s vortex, are studied in more detail.

On sait que toutes les solutions de l’équation de Navier-Stokes dans R 2 dont le tourbillon est intégrable convergent lorsque t vers un écoulement autosimilaire appelé tourbillon d’Oseen. Dans cet article, nous donnons une estimation du temps nécessaire à la solution pour atteindre un voisinage du tourbillon d’Oseen à partir d’une donnée initiale arbitraire, mais bien localisée en espace. Nous obtenons ainsi une borne supérieure sur le temps de vie de la turbulence bidimensionnelle libre, en fonction du nombre de Reynolds de la donnée initiale. Deux cas particuliers sont discutés plus en détail : celui des solutions à tourbillon positif, et celui des petites perturbations d’un tourbillon d’Oseen.

Received:
Accepted:
Published online:
DOI: 10.5802/afst.1199
Thierry Gallay 1; Luis Miguel Rodrigues 2

1 Institut Fourier, UMR CNRS 5582, Université de Grenoble I B.P. 74, 38402 Saint-Martin-d’Hères, France
2 Institut Camille Jordan, UMR CNRS 5208, Université de Lyon, 43 bd du 11 novembre 1918, 69622 Villeurbanne, France
@article{AFST_2008_6_17_4_719_0,
     author = {Thierry Gallay and Luis Miguel Rodrigues},
     title = {Sur le temps de vie de la turbulence bidimensionnelle},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {719--733},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {6e s{\'e}rie, 17},
     number = {4},
     year = {2008},
     doi = {10.5802/afst.1199},
     zbl = {1159.76019},
     mrnumber = {2499852},
     language = {fr},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1199/}
}
TY  - JOUR
TI  - Sur le temps de vie de la turbulence bidimensionnelle
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2008
DA  - 2008///
SP  - 719
EP  - 733
VL  - 6e s{\'e}rie, 17
IS  - 4
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1199/
UR  - https://zbmath.org/?q=an%3A1159.76019
UR  - https://www.ams.org/mathscinet-getitem?mr=2499852
UR  - https://doi.org/10.5802/afst.1199
DO  - 10.5802/afst.1199
LA  - fr
ID  - AFST_2008_6_17_4_719_0
ER  - 
%0 Journal Article
%T Sur le temps de vie de la turbulence bidimensionnelle
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2008
%P 719-733
%V 6e s{\'e}rie, 17
%N 4
%I Université Paul Sabatier, Toulouse
%U https://doi.org/10.5802/afst.1199
%R 10.5802/afst.1199
%G fr
%F AFST_2008_6_17_4_719_0
Thierry Gallay; Luis Miguel Rodrigues. Sur le temps de vie de la turbulence bidimensionnelle. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 17 (2008) no. 4, pp. 719-733. doi : 10.5802/afst.1199. https://afst.centre-mersenne.org/articles/10.5802/afst.1199/

[1] Arnold (A.), Markowich (P.), Toscani (G.) et Unterreiter (A.).— On convex Sobolev inequalities and the rate of convergence to equilibrium for Fokker-Planck type equations, Comm. Partial Differential Equations 26, p. 43-100 (2001). | MR: 1842428 | Zbl: 0982.35113

[2] Ben-Artzi (B.).— Global solutions of two-dimensional Navier-Stokes and Euler equations, Arch. Rational Mech. Anal. 128, p. 329-358 (1994). | MR: 1308857 | Zbl: 0837.35110

[3] Brezis (H.).— Remarks on the preceding paper by M. Ben-Artzi : « Global solutions of two-dimensional Navier-Stokes and Euler equations », Arch. Rational Mech. Anal. 128, p. 359-360 (1994). | MR: 1308858 | Zbl: 0837.35112

[4] Carlen (E. A.) et Loss (L.).— Optimal smoothing and decay estimates for viscously damped conservation laws, with applications to the 2-D Navier-Stokes equation, Duke Math. J. 81, p. 135-157 (1996). | MR: 1381974 | Zbl: 0859.35011

[5] Gallay (Th.) et Wayne (C. E.).— Invariant manifolds and the long-time asymptotics of the Navier-Stokes and vorticity equations on R 2 , Arch. Ration. Mech. Anal. 163, p. 209-258 (2002). | MR: 1912106 | Zbl: 1042.37058

[6] Gallay (Th.) et Wayne (C. E.).— Global stability of vortex solutions of the two-dimensional Navier-Stokes equation, Comm. Math. Phys. 255, p. 97-129 (2005). | MR: 2123378 | Zbl: 1139.35084

[7] Gallay (Th.) et Wayne (C. E.).— Existence and Stability of Asymmetric Burgers Vortices, J. Math. Fluid Mechanics 9, p. 243-261 (2007). | MR: 2329268 | Zbl: 1119.76012

Cited by Sources: